MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PNEUMATIC INFLATOR; CATHETER, BALLOON TYPE

BOSTON SCIENTIFIC CORPORATION PNEUMATIC INFLATOR; CATHETER, BALLOON TYPE
Model Number M00553200
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: date of event was approximated to (b)(6) 2019 as no event date was reported.The complainant was unable to provide the serial number.Therefore, the manufacture date is unknown.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a pneumatic inflator was used during a procedure performed on an unknown date.According to the complainant, the pressure on the gauge does not go back to zero.There have been no patient complications reported as a result of this event.Attempts to obtain additional information regarding this event have been unsuccessful to date.Should additional relevant details become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
Date of event: date of event was approximated to (b)(6) 2019 as no event date was reported.Mfr site email: (b)(6).Problem code 1184 captures the reportable issue of gauge reading inaccurate.Investigation results: visual examination of the returned complaint device revealed no visual defects.Functional evaluation was then performed; the gauge needle inflated to 20psi, but the inflated unit was 2psi too high.The needle was then reset, and upon retesting, the device performed within specifications.The test was performed five additional times with the same results within specification.Based on the analysis performed and the information provided, the device met all the manufacturing requirements; however, the device was manufactured in 2014, and the reported issue is most likely traced to improper routine or preventative maintenance.Therefore, the most probable root cause is cause traced to maintenance.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional information: d4 and h4 block b3: date of event: date of event was approximated to 05/01/2019 as no event date was reported.Block g1: mfr site email: (b)(6).Block h6: problem code 1184 captures the reportable issue of gauge reading inaccurate.Block h10: although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description

Brand Name
PNEUMATIC INFLATOR
Common Device Name
CATHETER, BALLOON TYPE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8649913
Report Number3005099803-2019-02758
Device Sequence Number13962958
Product Code GBA
UDI-Device Identifier08714729195450
UDI-Public08714729195450
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K781772
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00553200
Device Catalogue Number5320
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2019
Initial Date Received by Manufacturer 05/03/2019
Supplement Date Received by Manufacturer07/08/2019
08/22/2019
Initial Report FDA Received Date05/29/2019
Supplement Report FDA Received Date08/02/2019
09/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1